Texas, 2024Lightning Strike in Texas, June 27, 2024
June 27, 2024 · NWS HGX · 1 event in 1 county or zone
A 7 year-old child was killed by a lightning strike on the evening of June 27.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 7 year-old child was killed by a lightning strike on the evening of June 27.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 27, 2:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 27, 2:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
351 PM CDT Thu Jun 27 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(This evening through Friday Night)
Issued at 345 PM CDT Thu Jun 27 2024
The ongoing scattered convection should be dissipating early this
evening, although we are likely to still see some isolated activity
around 7-8pm ish across central areas. Expecting isolated to low end
scattered convection on Friday across southeast areas with heating.
Heat indices are near 108 degrees across NW areas early this aft,
and generally 105 to 108 further to the southeast. Likely to need
another heat advisory for tomorrow across W/NW areas again. The
mid/upper level ridge will strengthen and expand early this weekend,
so will likely need an expansion of heat advisories this weekend.
Max temps tomorrow look similar to today upper 90s NW and mid 90s
elsewhere inland. Min temps are expected to gradually increase some
with mins on Saturday morning in the lower 80s coast to upper 70s
inland.
Wood
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 345 PM CDT Thu Jun 27 2024
Broad mid/upper level ridging persisting and stretching across the
southern US looks to be the main weather feature for the long term
forecast for SE TX. Warm to hot weather will continue this weekend
with little to no POPs. Highs will range from the mid to upper 90s
on Sat/Sun becoming hotter by the start of next week as the lower/
mid level ridge strengthens around the TX/LA border. Triple digits
are going to be possible for much of the FA starting on Mon should
models verify. Heat index values will continue to flirt around Ad-
visory criteria and would not be all that surprised if an Advisory
was already in place over parts/much of the FA by the start of the
long-term period.
Other issues to be aware of for the weekend will include the poss-
ibility of Saharan Dust moving into SE Texas. This could result in
hazy conditions the next several days. Low POP chances are progged
to return by Mon afternoon/early evening. 41
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1206 PM CDT Thu Jun 27 2024
Seeing scattered SHRA and isolated TSRA north and east of UTS
moving southward. Around 19-20Z expect to see scattered SHRA and
TSRA further south and could be in the vicinity of IAH, CXO, HOU
through 00Z-01Z.
Wood
&&
.MARINE...
Issued at 345 PM CDT Thu Jun 27 2024
Light south winds will prevail the next couple of days with winds be-
coming more southeasterly over the weekend. Otherwise, seas will stay
around 2-4 feet. Isolated showers and storms will be possible Fri but
quieter weather is expected Sat/Sun. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 98 79 98 / 0 0 0 10
Houston (IAH) 79 95 80 96 / 10 30 0 20
Galveston (GLS) 82 90 83 89 / 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ176-195>198-210-
211.
GM...None.
&&
SHORT TERM...Wood
LONG TERM....41
AVIATION...Wood
MARINE...41In the hours before
Special weather statement, Jun 27, 1:11 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
211 PM CDT Thu Jun 27 2024
TXZ177-178-199-272000-
San Jacinto TX-Walker TX-Montgomery TX-
211 PM CDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY...WEST
CENTRAL SAN JACINTO AND SOUTHEASTERN WALKER COUNTIES THROUGH 300 PM
CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville State Park, or near Huntsville, moving southwest at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northwestern Conroe, Huntsville, Willis, Panorama Village, New
Waverly, and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3083 9551 3066 9531 3034 9552 3049 9579
TIME...MOT...LOC 1910Z 032DEG 23KT 3066 9548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WoodLightning, Brazos
- When
- June 27, 4:00 PM CST
- Where
- Brazos County, 0.6 mi N of Bryan Coulter Arpt
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.729, -96.328
A 7 year-old girl was killed by a lightning strike outside of her home located between Bryan and Wickson Valley as a thunderstorm moved through the area.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 27 to 29, 20243 deaths · 3 events
- Tornadoes and Hail in North Dakota, June 27, 2024$252,000 · 1.5 in hail · 20 events
- Wildfire in Oklahoma, June 27 to 30, 2024$311,000 · 1 event
- Excessive Heat in Texas, June 27 to 29, 202436 events
- Tornado in Louisiana, June 27, 2024$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Montana, June 27, 20241.75 in hail · 28 events
- Tornado and Hail in South Dakota, June 27, 2024EF0 · 24 events
- Damaging Winds in Montana, June 27, 202461 kt wind · 17 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 27, 202454 kt wind · 12 events
- Damaging Winds in South Dakota, June 27, 202479 kt wind · 12 events
- Flash Flood and Debris Flow in Utah, June 27, 20241.5 in hail · 10 events
- Flooding in Puerto Rico, June 27, 2024$8,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1178204.